Pregabalin (brand name Lyrica)

Discussion in 'Fibromyalgia Main Forum' started by KWHops, Oct 17, 2006.

  1. KWHops

    KWHops New Member

    Has anyone ever heard of FM being treated with this drug? I saw my Rhuematologist today and she prescribed it. In reading the insert, I find that this drug is used predominantly for people who suffer from neuropathic pain from Diabetes (which I don't have); Pain from Shingles (never had them) and Partial seizures (never had).

    She also referred me to a Pain Specialist when I told her I might as well be taking Tylenol when I take Lortab 10.
    I am quite confused about why she puts me on a drug that is used to treat conditions I've never had and WHAT THE HELL DOES A PAIN MANAGEMENT DOCTOR DO???

    I'm sorry to be so blount but I am newly diagnosed and dont really know what I'm dealing with and obviously my RA doctor doesn't care to explain a damn thing to me. I am so VERY VERY FRUSTRATRATED. Any help is appreciated.
  2. fieldmouse

    fieldmouse New Member

    Hi and welcome to the board there are lots of people here that are more experienced than me but, I take lyrica and it really helps me with muscle tensing and some with pain. Alot of people on here take it. You should get alot of good replies. As for the pain doc, I am not sure what they do but I do know that they can prescribe alot stronger meds than you PCP. Hope this helps a little and I an sure you will get lots of responses.~HUGS~Mick!!
  3. Kimba4318

    Kimba4318 New Member

    did you mention that you have numbness, tingling or other weird pains like that? I think they use it for nerve pain. I tried it and made me dizzy (I was walking sideways) so I cannot take that kind of med.

    Let us know if you take it. Good Luck
    Hugs
    Kim
  4. dr32164

    dr32164 New Member

    I have FM for 18 years and was recently put on Lyrica for the nerve pain associated with FM. Nerve pain would be the burning, stabbing type of pain that this drug can help. It does work, but I was taking low doses (i.e. 50mg 3Xday) and started gaining weight. It is a very common side effect, so keep an eye on it. I went off it and asked my dr for nerontin instead. I hope it works for you.
  5. fieldmouse

    fieldmouse New Member

    Fill in you profile so we will know a little about you. That helps us to answer alot of questions especially if they are related to finding doctors and things like that...~hugs~Mick
    [This Message was Edited on 10/17/2006]
  6. KWHops

    KWHops New Member

    Thanks for all the replies so quickly!! I will get my profile filled out soon (i promise)
  7. Abbycat

    Abbycat New Member

    I've been taking it for about 6 months. It's helped me a lot with shooting pains and numbness in my arms and legs. I also felt as if my tendons were going to snap. And I had a lot more muscle pain.

    The downside is weight gain. Not that I can blame all of my weight on Lyrica, I had been creeping up for some time. Also, when I first started taking it and when I increased my dose, (300mg twice a day), I was kind of dizzy, but most of all spacey and kind of high. But that went away.

    Another thing is that it is not available in a generic, so you will have to pay more than your copay. Make sure to ask how much it costs before you fill the prescription. Mine is about $50 a month but I'm at the maximum dose.

    About the pain specialist. When I went, I was prescribed physical therapy. That made me very angry, but the worst pain I had was in my upper back and it did help.

    You're going to be confused for a while. There is no drug to take care of all the symptoms and most pain meds don't work at all. We have different kind of pain. Think of Lyrica as a pain med geared toward your kind of pain.

    Try it and see if it works for you. I do sleep better, and I have less fatigue for most of the day.

    Hope this helps,

    Abbycat
  8. dragon06

    dragon06 New Member

    I have been taking Lyrica for about 6months and I hae been getting pretty good results. It has helped with some pain and with muscle spasms that affected my stomach and IBS. I have not gained any weight since being on the Lyrica but I did have some side effects...it took about 2 months for all the side effects to disappear.
  9. springlakeorphan

    springlakeorphan New Member

    I have been on Lyrica 75mg 3x a day for a month.So far I haven't noticed any relief. My GP also refered me to a pain management clinic. I go next week. Don't give up. I have also read that it is a helpful drug. Good luck to you!
  10. Fudge43

    Fudge43 New Member

    Hi there .. I was going through the routine of trying Lyrica .. working up to the larger dose .. I got sleepy during the day time .. but slept much better at night .. I didn't feel a difference in pain values .. so my GP and I decided to work down and stop it ..
    Well ... wow ... it began to work on the burning and tingling issues with my feet .. I couldn't believe it .. I thought this was another drug that didn't work for me again ..
    Here I was only taking one 75 mg pill at night and it was working .. it needed to be in my body over a longer period of time for it to actually be noticable.

    So .. yes .. in tandom with other drugs .. I take amitriptilyne too .. I had weight issues with that but it calmed down .. I'm hypothyroid so it is really hard ..
    BUT ... I'm glad of the relief from the burning feet issue .. it isn't all gone but a lot is !
    Good luck !
    Joy : )